Alert archive / New Mexico / Fire Weather Watches in 2017
Fire Weather Watch 21, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this fire weather watch at May 5, 2017, 1:36 PM MDT. It took effect at May 6, 2017, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2017, 1:36 PM MDT (19:36 UTC)
- In effect from
- May 6, 2017, 12:00 PM MDT
- Expired
- May 6, 2017, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
319 WWUS84 KMAF 051936 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 236 PM CDT Fri May 5 2017 ...FIRE WEATHER WATCH FOR THE GUADALUPE MOUNTAINS SATURDAY AFTERNOON AND EVENING FOR WINDY AND DRY CONDITIONS... .Above normal temperatures will combine with 20 foot winds of around 20 mph, relative humidity values of 15 percent or less, and high fire danger on Saturday for the Guadalupe Mountains. NMZ114-TXZ258-061000- /O.NEW.KMAF.FW.A.0021.170506T1800Z-170507T0300Z/ Guadalupe Mountains- 136 PM MDT Fri May 5 2017 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR THE GUADALUPE MOUNTAINS... The National Weather Service in Midland/Odessa has issued a Fire Weather Watch, which is in effect from Saturday afternoon through Saturday evening. * WIND...South 20 to 25 mph. * HUMIDITY...8 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this fire weather watch went out at May 5, 11:07 AM MDT, 2 hours 29 minutes earlier.
Area forecast discussion, May 5, 11:07 AM MDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1207 PM CDT Fri May 5 2017 .DISCUSSION... See 18z aviation discussion below. && .AVIATION... VFR conditions are expected for the next 24 hours. Winds will mostly be out of the southeast with occasional gusts possible this afternoon. && PREV DISCUSSION... /issued 320 AM CDT Fri May 5 2017/ DISCUSSION... Upper level ridge over the Western U.S. extending from Mexico to Canada this morning will slowly build east. The next upper trough will move ashore the West Coast Saturday cutting off later in the day and drifting south to Srn CA by Sunday. This low will slowly wobble east the next few days reaching the 4 Corners region Wednesday and crossing onto the plains Thursday. After a couple of cooler post frontal days... the wind will come back around to the south today with temperatures returning to near normal in the 80s. With high pressure aloft 90s becoming widespread on Saturday. Slightly cooler beginning Sunday as cloud cover increases with 80s through most of the week. A cut off low west of the area will be a favorable pattern for storm development over SE NM and W TX over the coming week. Rain chances return to the forecast Sunday increasing Monday... Tuesday... and Wednesday with lower chances Thursday and Friday. Tuesday and Wednesday looks like the best chance for storms... could see getting severe wx at least one of those days. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 83 56 90 62 / 0 0 0 0 Carlsbad 88 55 95 60 / 0 0 0 10 Dryden 88 58 93 62 / 0 0 0 0 Fort Stockton 86 59 94 63 / 0 0 0 0 Guadalupe Pass 81 59 87 60 / 0 0 0 10 Hobbs 82 53 89 59 / 0 0 0 0 Marfa 82 44 88 55 / 0 0 0 0 Midland Intl Airport 84 58 91 63 / 0 0 0 0 Odessa 83 58 91 62 / 0 0 0 0 Wink 87 55 95 63 / 0 0 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/99/
Hazardous weather outlook, May 5, 1:04 PM MDT, 32 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 204 PM CDT Fri May 5 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-061915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 204 PM CDT Fri May 5 2017 /104 PM MDT Fri May 5 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Dry and windy conditions will be present across the Guadalupe Mountains Saturday afternoon and evening. A Fire Weather Watch is in effect for this area during that time. Thunderstorms will be possible across various portions of the region Sunday through Thursday. Some storms could be strong to severe each afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
Nearby
Fire Weather Watches in New Mexico, 2017Fire Weather Watches in Texas, 2017Every fire weather watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.